Skip to main content
Article
New Exactly Solvable Hamiltonians - Shape Invariance and Self-Similarity
Physical Review A
  • David T Barclay, University of Illinois at Chicago
  • Ranabir Dutt, Visva Bharati University
  • Asim Gangopadhyaya, Loyola University Chicago
  • Avinash Khare, Sachivalaya Marg
  • A. Pagnamenta, University of Illinois at Chicago
  • Uday P. Sukhatne, University of Illinois at Chicago
Document Type
Article
Publication Date
10-1-1993
Abstract
We discuss in some detail the self-similar potentials of Shabat and Spiridonov which are reflectionless and have an infinite number of bound states. We demonstrate that these self-similar potentials are in fact shape invariant potentials within the formalism of supersymmetric quantum mechanics. In particular, using a scaling ansatz for the change of parameters, we obtain a large class of new, reflectionless, shape invariant potentials of which the Shabat-Spiridonov ones are a special case. These new potentials can be viewed as q-deformations of the single soliton solution corresponding to the Rosen-Morse potential. Explicit expressions for the energy eigenvalues, eigenfunctions and transmission coefficients for these potentials are obtained. We show that these potentials can also be obtained numerically. Included as an intriguing case is a shape invariant double well potential whose supersymmetric partner potential is only a single well. Our class of exactly solvable Hamiltonians is further enlarged by examining two new directions: (i) changes of parameters which are different from the previously studied cases of translation and scaling; (ii) extending the usual concept of shape invariance in one step to a multi-step situation. These extensions can be viewed as q-deformations of the harmonic oscillator or multi-soliton solutions corresponding to the Rosen-Morse potential.
Comments

Author Posting. © American Physical Society, 1993. This article is posted here by permission of American Physical Society for personal use, not for redistribution. It was published in Physical Review A, 48, (1993). http://dx.doi.org/10.1103/PhysRevA.48.2786

Creative Commons License
Creative Commons Attribution-Noncommercial-No Derivative Works 3.0
Citation Information
Barclay, D.T., Dutt, R., Gangopadhyaya, A., Khare, A., Pagnamenta, A., and Sukhatme, U., (1993). New exactly solvable Hamiltonians- Shape invariance and self-similarity. Phys. Rev. A. 48(4): 2786-2797.